MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the ureteroscopy with tumor ablation, the ceramic tip broke off inside the patient's bladder.The reported issue caused an hour delay in the procedure while troubleshooting how to retrieve the piece out of the patient.The physician used a laser and stone basket to remove the fragments.The delay did not cause any injuries or unacceptable clinical risks to the patient or other personnel, and the scheduled procedure was successfully completed.
 
Additional Manufacturer Narrative
Investigation results: the sheath resectoscope was examined in the specialist department, and the following were found: - ceramic tip is broken along a smooth curve.- several large dents are present along the length of the shaft.- the o-rings are worn.Causes: the determined root cause of the reported issue is user error.The ceramic tip was damaged by excessive force creating a crack within the tip; futher evidence of excessive force is demonstrated by the abundant dents along the shaft.Once the crack had developed it broke during operation.Section 8.1.2 of instruction for use, ga-d366-us / en / 2017-02 v4.0 warns of the potential damage to the tip of the scope from mechanical loads and the possibility of hair cracks and/or spalling resulting in the ceramic.Also detailed in section 8.1.2 is the requirement to check the cermaic insulation for damage prior to each use.Manufacturing analysis: the internal sheath resectoscope 24fr, 8675324, lot 1452559 was manufactured on 25 may 2020.The batch consisted of 25 pieces.No issue was identified during production.No further complaints were received from the reported batch.Historical data analysis: two serious injuries with a similar error pattern have been reported in the past 2 years.As the review of all available data does not show signs of systematic errors or a trend, no further action is necessary.Risk analysis: the subject issue of "parts loss/product parts fall into the patient" is present in the risk management file d3: reusable shafts, tubes, voo.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.The risk profile remains unchanged.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
vatceslav gerdt
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22330542
Report Number9611102-2025-00025
Device Sequence Number15556188
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1452559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight26 KG
Patient EthnicityNon Hispanic
Patient RaceWhite